Kansas, 2011

Blizzard and Winter Storm in Kansas, February 1, 2011

February 1, 2011 · NWS TOP · 17 events in 16 counties and zones

A severe winter storm brought near blizzard and blizzard conditions to much of eastern and northeastern Kansas on February 1 2011. Many areas received 6 to 10 inches of wind blown snow within a 12 hour period.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TOP wrote it up.

A severe winter storm brought near blizzard and blizzard conditions to much of eastern and northeastern Kansas on February 1 2011. Many areas received 6 to 10 inches of wind blown snow within a 12 hour period. Most of the snow fell between 6am and 9pm on February 1. However on the previous day the entire area endured a daylong light freezing rain and freezing drizzle which accumulated to around one tenth of an inch in most spots. So the combination of the ice beneath heavy blowing snow brought dangerous driving conditions to the area. In addition, air temperatures hovered in the single digits and teens which when combined with winds produced wind chill indices of 10 to 20 below during the and after the snowfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Jan 31, 9:42 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Jan 31, 9:42 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
942 PM CST MON JAN 31 2011

...A MAJOR WINTER STORM TO IMPACT EAST CENTRAL...NORTH CENTRAL
AND NORTHEAST KANSAS...

.UPDATE...

PRECIPITATION IS RAPIDLY DEVELOPING TONIGHT ACROSS THE PLAINS IN
RESPONSE TO HEIGHT FALLS ALOFT WITH A STRONG UPPER LOW OVER NEW
MEXICO EJECTING NORTHEAST. FREEZING DRIZZLE HAS BEEN THE
PREDOMINATE PRECIPITATION TYPE ACROSS MOST OF NORTHEAST KANSAS
THIS EVENING WITH LIGHT SNOW OCCURRING IN NORTH CENTRAL KANSAS.
CNK AT 912 PM IS REPORTING LIGHT SNOW WITH VISIBILITY LESS THAN 2
MILES AND WINDS GUSTING TO 35 MPH.

THE PRECIPITATION TYPE WILL LIKELY TRANSITION TO SNOW FROM NORTH
TO SOUTH ACROSS NORTHEAST KANSAS IN RESPONSE TO A TIGHTER
PRESSURE GRADIENT RESULTING IN COLD AIR ADVECTION AND FURTHER
COOLING OF THE THERMAL PROFILE. 00Z NAM ISENTROPIC ANALYSIS
DEPICTS ISENTROPIC UPGLIDE AND SATURATION ALONG THE 295-300K
SURFACES OVERNIGHT IN ALL OF NORTHEAST KANSAS. IR SATELLITE AND
COOLING CLOUD TOPS CORRESPONDS WELL WITH THIS ANTICIPATED TREND.
THUS HAVE INCREASED POPS FURTHER AFTER MIDNIGHT WITH A TRANSITION
TO SNOW.

THE SNOW IS EXPECTED TO INCREASE IN INTENSITY AND COVERAGE
TUESDAY. THE 00Z NAM ISENTROPIC ANALYSIS FAVORS THE DEVELOPMENT
OF A TROWAL TRACKING THROUGH EAST CENTRAL AND PORTIONS OF
NORTHEAST KANSAS TUESDAY AFTERNOON AND NIGHT. DURING THIS TIME
FRAME...THE HIGHEST SNOWFALL RATES ALONG WITH THE GREATEST
ACCUMULATION IS ANTICIPATED. STILL HAVE CONCERNS ABOUT BLOWING
AND DRIFTING SNOW ALONG WITH REDUCED VISIBILITIES TO NEAR A
QUARTER OF A MILE WITH STRONG 850MB WINDS NEAR 50 KNOTS. MIXING
WILL LIKELY BRING WINDS NEAR 35 MPH AT TIMES DURING THE AFTERNOON
AND EVENING. CONSIDERED AN EXPANSION OF THE BLIZZARD WARNING WEST
BUT NOT ENOUGH SUPPORT FOR A WESTWARD EXPANSION IN THE 00Z NAM AT
THIS TIME. HOWEVER...THE 00Z GFS WHICH WILL BE COMING IN LATER
TONIGHT ALONG WITH OTHER MODEL GUIDANCE COULD SUPPORT A WESTWARD
EXPANSION OF THE BLIZZARD WARNING. WITH THE STRONGEST WINDS AND
HEAVIEST SNOWFALL NOT EXPECTED TO OCCUR UNTIL TUESDAY AFTERNOON
AND NIGHT...THERE IS STILL TIME TO FURTHER ASSESS THE FULL SUITE
OF 00Z MODEL DATA FOR THE POTENTIAL OF BLIZZARD CONDITIONS DURING
THIS TIME FRAME.

ANGLE

&&

.DISCUSSION...

LATEST WATER VAPOR SHOWING ONE WEAK SHORTWAVE TROUGH MOVING
NORTHEAST THROUGH SOUTHWEST KS WITH THE MAIN SHORTWAVE TROUGH STILL
BACK TO THE SOUTHWEST OVER AZ. SFC ANALYSIS SHOWING LOW PRESSURE
OVER SOUTHWEST MO WITH INVERTED TROUGH TO THE NORTH ACROSS THE FAR
EASTERN CWA SHIFTING WINDS MORE NORTHERLY IN ITS WAKE WITH COLDER
TEMPS. WEAK ISENTROPIC LIFT ACROSS THE CWA IS GENERATING LIGHT
FZDZ...WHICH SHOULD WEAKEN/END THIS EVENING ACROSS THE SOUTHEAST
HALF OF THE CWA AS THE WAVE MOVES PAST WHILE LIGHT SNOW WORKS INTO
THE NORTHWEST HALF OF THE CWA. BOTTOM LINE...HAVE LOWERED POPS SOME
ACROSS THE SOUTH FOR AN EXPECTED LULL THIS EVENING BEFORE LIGHT SNOW
BECOMES LIKELY AGAIN LATER IN THE NIGHT. EITHER WAY...EXPECT AMOUNTS
ACROSS THE CWA TO BE GENERALLY LESS THAN 2 INCHES. TEMPS TONIGHT
WILL STILL CONTINUE TO FALL ACROSS THE AREA WITH LOWS IN THE SINGLE
DIGITS NORTH CENTRAL TO THE LOW TO MID TEENS ELSEWHERE.

AS THE SHORTWAVE TROUGH OVER AZ ROUNDS THE BASE OF THE OVERALL
ROCKIES TROUGH...IT WILL LIFT MORE NORTHEAST INTO THE CENTRAL
PLAINS. SNOW WILL INCREASE QUICKLY AFTER 12Z ACROSS THE SOUTHERN CWA
WITH INCREASING FRONTOGENESIS AS THE TROWAL FEATURE BEGINS TO TAKE
SHAPE IN THE EAST CENTRAL IN THE MORNING. AS THE WAVE LIFTS OUT
ACROSS EASTERN KS/MO...THE LARGE SCALE LIFT WILL INCREASE ACROSS THE
ENTIRE CWA...BUT ESPECIALLY ACROSS THE SOUTHEAST 1/3 OF THE CWA
WHERE THE LIFT WILL COINCIDE WITH THE TROWAL WITHIN A DEEP FAVORABLE
DENDRITIC SNOW GROWTH REGION. THIS WILL TRANSLATE TO ADDITIONAL
DAYTIME SNOW TOTALS FROM 2 INCHES IN THE FAR NORTHWEST TO 9 INCHES
IN THE FAR SOUTHEAST WHERE SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR
ARE POSSIBLE. WITH ADDITIONAL WINTRY CONDITIONS TONIGHT AND
THE STRONG/INCREASING NORTH WINDS AND SNOWFALL TUESDAY...WILL
CONTINUE WITH A WINTER STORM WARNING FOR THE CWA. HOWEVER...HAVE
UPGRADED THE SOUTHEAST 4 COUNTIES TO A BLIZZARD WARNING BEGINNING AT
12Z TUES AND CONTINUING THRU THE NIGHT WHERE THE HIGHEST SNOW TOTAL
AMOUNTS OF 10-13 INCHES WILL COMBINE WITH THE STRONG WINDS TO CREATE
VSBYS COMMONLY AT OR BELOW 1/4 MILE.

63

POTENT WEATHER SYSTEM WILL CONTINUE TO MOVE ACROSS THE CENTRAL
PLAINS TUESDAY NIGHT. BROAD TROWAL WILL ENHANCE SNOWFALL IN THE
EVENING ACROSS EASTERN KANSAS...THIS COMBINED WITH STRONG SYNOPTIC
SCALE LIFT WILL LEAD TO SOME BURSTS OF HEAVY SNOW IN THE 00Z-06Z
WEDNESDAY PERIOD. MODELS ARE IN THE SAME GENERAL AREA BY 00Z
WEDNESDAY WITH THE SURFACE LOW NEAR THE MISSOURI BOOTHEEL. LATEST
RUN OF THE ECMWF HAS COME IN FURTHER NORTH THAN THE GFS AND NAM. IF
THE GFS IS CORRECT THEN MORE SNOW WILL OCCUR IN THE TUESDAY NIGHT
PERIOD. FOR NOW WILL GO WITH A MIDDLE OF THE ROAD APPROACH AND GO
WITH A BLEND OF THE 12Z ECMWF/GFS/SREF QPF FOR TUESDAY NIGHT. SNOW
RATIOS WITH THE COLDER AIR MOVING IN EXPECT TO BE NEAR 17 TO 1
TUESDAY EVENING AND NEAR 18 TO 1 AFTER 06Z. GOOD DEEP LAYER DEPICTED
ON SOUNDINGS IN THE DENDRITIC SNOW CRYSTAL GROWTH ZONE WITH LIFT
THROUGHOUT THE LAYER. THE WINDS WILL CONTINUE TO BE STRONG WITH
WINDS OF 20 TO 30 MPH AND GUSTS TO 35 MPH WHICH WILL CAUSE
WIDESPREAD BLOWING AND DRIFTING OF SNOW AND IN EAST CENTRAL KANSAS
NEAR BLIZZARD CONDITIONS. WIND CHILLS TUESDAY NIGHT WILL BE IN THE
15 TO 25 BELOW RANGE.

BROAD ARCTIC HIGH SETTLES OVER HIGH PRESSURE SETTLES ACROSS THE
CENTRAL PLAINS WEDNESDAY AND THURSDAY. NORTHEAST KANSAS IN IN
BETWEEN THE NORTHERN AND SOUTHERN STREAMS ON FRIDAY THEN A BROAD
UPPER TROUGH MOVES IN ON SATURDAY PLACING THE CWA IN NORTHWEST FLOW.
A COUPLE OF WAVES MOVE THROUGH SATURDAY NIGHT AND SUNDAY...WITH A
DEEPER TROUGH MOVING THROUGH THE PLAINS IN THE SUNDAY NIGHT THROUGH
MONDAY PERIOD. TIMING MAY SLOW UP BUT MODEL CONSENSUS WOULD SUPPORT
SMALL POPS FOR SUNDAY NIGHT AND MONDAY. TEMPERATURES WILL BE COOL
ENOUGH FOR ALL SNOW. TEMPERATURES WILL MODERATE FRIDAY AND SATURDAY
INTO THE 20S AND 30S...SOME 40S ARE POSSIBLE IN CENTRAL KANSAS.
ANOTHER COLD FRONT MOVES THROUGH SATURDAY NIGHT WITH HIGHS COOLING
INTO THE 20S BY MONDAY.

53

&&

.AVIATION...

IFR CEILINGS AND VISIBILITIES WILL CONTINUE TONIGHT AND TUESDAY.
FZDZ WILL CHANGE OVER TO SN TONIGHT WITH PERIODS OF +SN EXPECTED
AFTER 17Z TUESDAY. WINDS WILL CONTINUE TO INCREASE TUESDAY
BRINGING BLSN ALONG WITH A FURTHER REDUCTION TO VISIBILITIES.

ANGLE

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 AM CST WEDNESDAY FOR KSZ008>012-
020>024-026-034>039-054-055.

WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR KSZ040-056-058-
059.

BLIZZARD WARNING FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY FOR
KSZ040-056-058-059.

&&
Hazardous weather outlook, Jan 31, 9:12 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
912 PM CST MON JAN 31 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-020315-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
912 PM CST MON JAN 31 2011

...A MAJOR WINTER STORM TO IMPACT EAST CENTRAL...NORTH CENTRAL
AND NORTHEAST KANSAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

FREEZING DRIZZLE WILL TRANSITION TO LIGHT SNOW TONIGHT.
ACCUMULATION OF ICE WILL CAUSE SLICK SPOTS ON AREA ROADWAYS. ICE
ACCUMULATION WILL RANGE FROM A TRACE TO NEAR A TENTH OF AN INCH.

THE ENTIRE OUTLOOK AREA WILL CHANGE OVER TO SNOW OVERNIGHT.
SNOWFALL AMOUNTS RANGING FROM A DUSTING TO 2 INCHES WILL BE
POSSIBLE BY 6 AM TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE SNOW WILL INCREASE IN INTENSITY TUESDAY...CONTINUE INTO
TUESDAY NIGHT AND END FROM WEST TO EAST EARLY WEDNESDAY MORNING.
TOTAL SNOW ACCUMULATIONS ARE ANTICIPATED TO RANGE FROM 4 TO 14
INCHES WITH LOCALLY HIGHER AMOUNTS.

THE MOST LIKELY AREA FOR SNOWFALL ACCUMULATION OF 10 INCHES AND
GREATER IS EXPECTED TO OCCUR NEAR AND EAST OF AN AREA FROM
HIAWATHA TO TOPEKA TO EMPORIA. 11 TO 14 INCHES IS LIKELY NEAR AND
EAST OF AN AREA FROM BURLINGTON TO OTTAWA. ELSEWHERE ACROSS
NORTHEAST AND NORTH CENTRAL KANSAS...AMOUNTS WILL RANGE FROM 4 TO
9 INCHES.

INCREASING WINDS OF 25 TO 35 MPH ON TUESDAY AND TUESDAY NIGHT
WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW AS WELL
AS REDUCED VISIBILITIES. AREAS OF EAST CENTRAL KANSAS WILL SEE
BLIZZARD CONDITIONS TUESDAY AND TUESDAY NIGHT. THIS WILL MAKE FOR
TREACHEROUS TO IMPOSSIBLE TRAVEL CONDITIONS FOR PORTIONS OF EAST
CENTRAL KANSAS.

DANGEROUSLY COLD WIND CHILLS OF 15 TO 25 BELOW ZERO ARE EXPECTED
TUESDAY NIGHT AND WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS MEASURED WITH
A RULER ON HARD SURFACES SUCH AS A SIDEWALK OR A SNOWBOARD
LOCATED AWAY FROM STRUCTURES AND SNOW DRIFTS. SNOWFALL AMOUNTS
MEASURED IN GRASS ARE INACCURATE.

ANGLE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 winter storm, 1 blizzard. Local standard time, as filed.

Winter Storm, Anderson

When
February 1, 12:00 AM CST to 7:00 PM CST
Where
Anderson forecast zone
Reported by
Emergency Manager
Coordinates
38.214, -95.293 (the zone’s center; the record gives no point)

Emergency Manager reported 6 to 10 inches of snow which had accumulated to 6 inches by around noon on February 1. Significant blowing and drifting also occurred.

Winter Storm, Brown

When
February 1, 12:00 AM CST to 7:00 PM CST
Where
Brown forecast zone
Reported by
Emergency Manager
Coordinates
39.827, -95.564 (the zone’s center; the record gives no point)

Emergency Manager reported 6 to 8 inches of snow which had accumulated to 6 inches by around 6pm on February 1. Significant blowing and drifting also occurred.

Winter Storm, Coffey

When
February 1, 12:00 AM CST to 7:00 PM CST
Where
Coffey forecast zone
Reported by
Emergency Manager
Coordinates
38.237, -95.734 (the zone’s center; the record gives no point)

Emergency Manager reported 6 to 10 inches of snow which had accumulated to 6 inches by around 1pm on February 1. Significant blowing and drifting also occurred.

Winter Storm, Douglas

When
February 1, 12:00 AM CST to 7:00 PM CST
Where
Douglas forecast zone
Reported by
Emergency Manager
Coordinates
38.885, -95.293 (the zone’s center; the record gives no point)

Emergency Manager reported 6 to 10 inches of snow which had accumulated to 6 inches by around 4pm on February 1. Significant blowing and drifting also occurred. Near blizzard to blizzard conditions also occurred during the afternoon of February 1.

Winter Storm, Franklin

When
February 1, 12:00 AM CST to 7:00 PM CST
Where
Franklin forecast zone
Reported by
Emergency Manager
Coordinates
38.565, -95.286 (the zone’s center; the record gives no point)

Emergency Manager reported 8 to 10 inches of snow which had accumulated to 6 inches by around 2pm on February 1. Significant blowing and drifting also occurred. Near blizzard to blizzard conditions also occurred during the afternoon of February 1.

Winter Storm, Jackson

When
February 1, 12:00 AM CST to 7:00 PM CST
Where
Jackson forecast zone
Reported by
Emergency Manager
Coordinates
39.417, -95.794 (the zone’s center; the record gives no point)

Emergency Manager reported 6 to 8 inches of snow which had accumulated to 6 inches by around 4pm on February 1. Significant blowing and drifting also occurred. This was in addition to the light ice accumulation that occurred during the day of Jan 31st.

Winter Storm, Jefferson

When
February 1, 12:00 AM CST to 7:00 PM CST
Where
Jefferson forecast zone
Reported by
Emergency Manager
Coordinates
39.236, -95.383 (the zone’s center; the record gives no point)

Emergency Manager reported 6 to 10 inches of snow which had accumulated to 6 inches by around 4pm on February 1. Significant blowing and drifting also occurred. This was in addition to the light ice accumulation that occurred during the day of Jan 31st.

Winter Storm, Lyon

When
February 1, 12:00 AM CST to 7:00 PM CST
Where
Lyon forecast zone
Reported by
Emergency Manager
Coordinates
38.456, -96.153 (the zone’s center; the record gives no point)

Emergency Manager and media reported 6 to 8 inches of snow which had accumulated to 6 inches by around 4pm on February 1. Significant blowing and drifting also occurred. This was in addition to the light ice accumulation that occurred during the day of Jan 31st.

Winter Storm, Morris

When
February 1, 12:00 AM CST to 7:00 PM CST
Where
Morris forecast zone
Reported by
Emergency Manager
Coordinates
38.687, -96.650 (the zone’s center; the record gives no point)

Emergency Manager reported 6 inches of snow which had accumulated by around 4pm on February 1. Significant blowing and drifting also occurred. This was in addition to the light ice accumulation that occurred during the day of Jan 31st.

Winter Storm, Nemaha

When
February 1, 12:00 AM CST to 7:00 PM CST
Where
Nemaha forecast zone
Reported by
Trained Spotter
Coordinates
39.784, -96.014 (the zone’s center; the record gives no point)

Spotters reported 6 inches of snow which had accumulated by around 4pm on February 1. Significant blowing and drifting also occurred. This was in addition to the light ice accumulation that occurred during the day of Jan 31st.

Winter Storm, Osage

When
February 1, 12:00 AM CST to 7:00 PM CST
Where
Osage forecast zone
Reported by
Trained Spotter
Coordinates
38.652, -95.727 (the zone’s center; the record gives no point)

Spotters reported 6 to 8 inches of snow which had accumulated by around 4pm on February 1. Significant blowing and drifting also occurred. This was in addition to the light ice accumulation that occurred during the day of Jan 31st.

Winter Storm, Pottawatomie

When
February 1, 12:00 AM CST to 7:00 PM CST
Where
Pottawatomie forecast zone
Reported by
Trained Spotter
Coordinates
39.379, -96.342 (the zone’s center; the record gives no point)

Spotters reported 5 to 6 inches of snow which had accumulated by around 4pm on February 1. Significant blowing and drifting also occurred. This was in addition to the light ice accumulation that occurred during the day of Jan 31st.

Winter Storm, Shawnee

When
February 1, 12:00 AM CST to 7:00 PM CST
Where
Shawnee forecast zone
Reported by
NWS Employee
Coordinates
39.042, -95.756 (the zone’s center; the record gives no point)

NWS office in Topeka measured 6 inches of snow which had accumulated by around 4pm on February 1. Significant blowing and drifting also occurred. This was in addition to the light ice accumulation that occurred during the day of Jan 31st. A total of 9 inches was recorded at the NWS office in Topeka by 8pm February 1.

Winter Storm, Wabaunsee

When
February 1, 12:00 AM CST to 7:00 PM CST
Where
Wabaunsee forecast zone
Reported by
Emergency Manager
Coordinates
38.953, -96.205 (the zone’s center; the record gives no point)

Emergency Manager reported 5 to 6 inches of snow which had accumulated by around 4pm on February 1. Significant blowing and drifting also occurred. This was in addition to the light ice accumulation that occurred during the day of Jan 31st.

Winter Storm, Riley

When
February 1, 12:00 AM CST to 7:00 PM CST
Where
Riley forecast zone
Reported by
Emergency Manager
Coordinates
39.297, -96.735 (the zone’s center; the record gives no point)

Emergency Manager reported 4 to 6 inches of snow which had accumulated by around 6pm on February 1. Significant blowing and drifting also occurred. This was in addition to the light ice accumulation that occurred during the day of Jan 31st which combined to produce winter storm conditions.

Winter Storm, Marshall

When
February 1, 12:00 AM CST to 7:00 PM CST
Where
Marshall forecast zone
Reported by
Emergency Manager
Coordinates
39.784, -96.523 (the zone’s center; the record gives no point)

Emergency Manager reported 4 to 6 inches of snow which had accumulated by around 6pm on February 1. Significant blowing and drifting also occurred. This was in addition to the light ice accumulation that occurred during the day of Jan 31st which combined to produce winter storm conditions.

Blizzard, Douglas

When
February 1, 2:00 PM CST to 6:00 PM CST
Where
Douglas forecast zone
Reported by
Mesonet
Coordinates
38.885, -95.293 (the zone’s center; the record gives no point)

Surface observations in combination with spotter reports and measured snow amounts suggest that blizzard conditions occurred for a period of 3 to 4 hours during the mid to late afternoon of February 1st across parts of eastern Kansas including Douglas County.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2011Every state in 2011This day in weather historyWarnings in Kansas, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 270496, 270497, 270498, 270500, 270501, 270502, 270503, 270504, 270505, 270506, 270507, 270508, 270509, 270510, 270511, 270512, 270513.